MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MC2-4590S
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Approximate implant date reported as 2019 and approximate explant date reported as (b)(6) 2021.The device has been received and is pending evaluation.The root cause is unable to be determined at this time.A supplemental report will be submitted following the device evaluation.
 
Event or Problem Description
Information was received that the rod failed to reach terminal distraction lengthen.The rods were removed for final fusion with a competitor product.No patient adverse event was reported.
 
Event or Problem Description
No additional information has been provided.
 
Additional Manufacturer Narrative
Upon return, visual inspection of the rod revealed that it was partially distracted with score marks consistent with expected markings due to incremental distraction.X-ray images of the internal components of the rod revealed that the retaining ring, that should be positioned inside the groove, was out of position.To perform a thorough inspection of the inside of the housing, the rod was sectioned and the housing tube was inspected for any damage near the retaining ring groove.The sectioning revealed the housing tube displayed some damage (scratches) around the groove and above it, which confirms the retaining ring was forced out of its groove.This can possibly occur if excess tensile loading was applied to the retaining ring due to patient activities.Lastly, the rod was functionally tested and was unable to distract or retract utilizing the electronic remote controller (erc) or the manual distractor.The rod was confirmed to be jammed as the retaining ring inside the rod was misaligned, preventing the magnet's rotation.The device history records were reviewed, and found the device was manufactured in accordance with the specified requirements and met all the required quality inspections.There were no discrepancies or non-conformances related to the reported event.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS
101 enterprise #100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise #100
aliso viejo, CA 92656
8583448112
MDR Report Key13162943
Report Number3006179046-2022-00105
Device Sequence Number14805606
Product Code PGN
UDI-Device Identifier00812258022624
UDI-Public812258022624
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-4590S
Device Lot Number8082718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale